Making Better Life Choices
Building Hope Together
Learning new coping skills
Grow Through What You Go Through
For years, tranquilizers have been the go-to treatment for any person struggling with anxiety. Doctors, psychologists and psychiatrists prescribe them to just about anyone displaying the general set of symptoms associated with anxiety disorders, namely:
Click on the image to view - The Rolling Stones 'Mother's little helper'
Due to the over diagnosis of anxiety disorders and the frequency at which tranquilizers are prescribed, it is not uncommon for them to be abused.
Tranquilizers are extremely addictive and when used for longer than a few months, it is easy to unintentionally become addicted to them. Dependence can occur after 3 months of use.
This means that even if you were to follow your doctor’s orders and never abuse your tranquilizer prescription, you would still experience withdrawal symptoms if you suddenly stopped taking them.
Below is a list of the most commonly used tranquilizers and sleeping pills, and their generic names:
In the beginning, sedative drugs may help you to relax and stay calm, they may also help you sleep better and relieve muscle tension.
However, after a few months of use they may begin to have adverse effects, actually making you more anxious than you were before.
This creates a need to continue taking them and the need to take more at a time, thus creating a cycle of abuse and dependency.
The prolonged use of tranquilizers causes physical harm to your body as they interfere with your normal bodily processes.
A tranquilizer addiction has the ability to create an obscure perception of reality as well as upset an abuser’s mental and emotional well-being.
The continued use of tranquilizers will negatively impact a user’s social life.
Just like with any withdrawal, the withdrawal from tranquiliser use can be dangerous as your body has become dependent on them. Therefore, the withdrawal process must take place under medical supervision.
Tranquilizer withdrawal symptoms usually start showing anywhere from 6-36 hours after the last use of the drug and can include the following:
Withdrawal symptoms typically worsen and peak around the first or second day of the withdrawal process.
It is for this reason that physical withdrawal should be assisted by a medical detox team.
The Step Away rehabilitation and detoxification programme is equipped with all of the resources necessary to help you safely withdraw from tranquilisers, offering a support system that is invaluable during the recovery process.
Often when tranquilisers are taken for a prolonged length of time and then are suddenly stopped, it may appear as though feelings of anxiety and unease have returned.
However, these are common indications of post-acute withdrawal.
It’s important to be patient with yourself and to start looking at the possible reasons for your anxiety.
Often socioeconomic conditions that people are experiencing are overlooked and a psychiatric diagnosis is immediately assumed, this prevents people from addressing the real issues behind their anxiety.
Our everyday lives are stressful and therefore feelings of anxiety and unease are not unusual. These feelings may indicate a lack of coping skills, and do not necessarily indicate a mental disorder or anxiety disorder.
If you have decided that you have a problem and would like to seek help, this is your opportunity to change your life and discover the real you.
For more information, please contact us.
Get the latest updates in your email box automatically.